MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT ® HT SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT ® HT SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the needle involved seemed faulty.The staff has noticed that often, the needle doesn't correctly lock after use, even if it clicked, which lead to the thought of the needle being locked and covered, however was not.This has led to a needle stick injury and is a safety issue.Additional information received 21 nov 2022: there was no blood loss.The patient was in stable condition.Testing was performed due to the needle stick, a hep panel and hiv.The injection was completed as intended.The staff member activated the needle against a hard surface as indicated in instructions for use (ifu).
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: operations associate.The actual sample was not available.Only the printed top film of the actual sample was provided hence we could not determine the details of its actual condition.Retention samples were visually inspected and confirmed free from defects that will affect activation of safety sheath such as missing tooth, tooth flash, short shot, flash on the sheath, over or under insertion collar to the hub, sheath-collar fitting, tilted cannula, and damaged parts.Retention samples were further evaluated for sheath activation and deactivation functional test wherein all samples passed.We have received thirty-five (35) complaints covering fy20 to fy22 (november 22, 2022) related to this issue where most of the problems are related to usage particularly due to improper activation of the device (not activating on the hard and flat surface in a quick and firm motion).Based on the investigation of individual complaints there was no attributable cause noted related to our product and production process.The root cause of the complaint could not be identified to be related to our production or process.The actual sample was not available for our evaluation and the condition of the sample from the branch cannot be confirmed in the photo.Retention samples were visually confirmed free from defects that will affect the activation of the safety sheath and passed the evaluation for sheath activation and deactivation.Also, no irregularity was encountered during the simulation of manual sheath activation that may lead to the complaint.We have a series of visual in-process inspections to detect an abnormality on the sheath that may lead to a problem during sheath activation.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior to shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.Terumo medical products (tmp) (importer) registration no: (b)(4) is submitting this report on behalf of terumo (b)(4) corporation (manufacturer) registration no: (b)(4).

Brand Name
MCKESSON PREVENT ® HT SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,,
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key15936614
Report Number3003902955-2022-00062
Device Sequence Number14967241
Product Code MEG
UDI-Device Identifier30612479178886
UDI-Public30612479178886
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number102-N25105S
Device Lot Number210522B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Initial Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age21 YR
Patient SexUnknown
Patient EthnicityHispanic
Patient RaceWhite